Alert archive / Alaska / Red Flag Warnings in 2008
Red Flag Warning 16, NWS Anchorage, AK
NWS Anchorage, AK issued this red flag warning at Jun 4, 2008, 8:41 AM AKDT. It took effect at Jun 4, 2008, 1:41 PM AKDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 4, 2008, 8:41 AM AKDT (16:41 UTC)
- In effect from
- Jun 4, 2008, 1:41 PM AKDT
- Expired
- Jun 4, 2008, 7:35 PM AKDT
- In force
- 6 hr
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWAK61 PAFC 042141 RFWAER RED FLAG WARNING NATIONAL WEATHER SERVICE ANCHORAGE AK 141 PM ADT WED JUN 4 2008 AKZ141-050600- /X.NEW.PAFC.FW.W.0016.080604T2141Z-080605T0600Z/ COPPER RIVER BASIN- 141 PM ADT WED JUN 4 2008 ...RED FLAG WARNING IN EFFECT UNTIL 10 PM ADT THIS EVENING DUE TO STRONG WIND ALONG THE COPPER RIVER... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 10 PM ADT THIS EVENING DUE TO STRONG WIND ALONG THE COPPER RIVER. A THERMAL TROUGH IN THE INTERIOR COMBINED WITH A RIDGE ALONG THE NORTH GULF COAST IS CAUSING GUSTY SOUTH WINDS TO 25 MPH TO DEVELOP ALONG THE COPPER RIVER. RELATIVE HUMIDITIES ALONG THE COPPER RIVER WILL DROP TO 25 TO 30 PERCENT IN THESE WINDS. CONDITIONS WILL IMPROVE LATE THIS EVENING AS THE PRESSURE GRADIENT DECREASES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC. $$
2 follow-up statements
000 WWAK61 PAFC 050335 RFWAER RED FLAG WARNING NATIONAL WEATHER SERVICE ANCHORAGE AK 735 PM ADT WED JUN 4 2008 AKZ141-050445- /X.CAN.PAFC.FW.W.0016.000000T0000Z-080605T0600Z/ COPPER RIVER BASIN- 735 PM ADT WED JUN 4 2008 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELED THE RED FLAG WARNING. RELATIVE HUMIDITIES INCREASED AND WINDS ARE DIMINISHING. $$
000 WWAK61 PAFC 050339 CCA RFWAER RED FLAG WARNING...CORRECTED NATIONAL WEATHER SERVICE ANCHORAGE AK 739 PM ADT WED JUN 4 2008 AKZ141-050445- /X.COR.PAFC.FW.W.0016.000000T0000Z-080605T0600Z/ COPPER RIVER BASIN- 739 PM ADT WED JUN 4 2008 ...RED FLAG WARNING IS CANCELLED FOR THE COPPER RIVER... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELED THE RED FLAG WARNING. RELATIVE HUMIDITIES INCREASED AND WINDS ARE DIMINISHING. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this red flag warning went out at Jun 3, 11:00 PM AKDT, 9 hours 41 minutes earlier.
Area forecast discussion, Jun 3, 11:00 PM AKDT, 9 hours 41 minutes before
AREA FORECAST DISCUSSION SOUTHCENTRAL AND SOUTHWEST ALASKA 400 AM ADT WED JUN 4 2008 .MODEL DISCUSSION... NUMERICAL MODELS IN GOOD AGREEMENT FOR MOST OF THE FORECAST PERIOD BUT RUN TO RUN CONSISTENCY HAS NOT BEEN SO GREAT. THE PROBLEMS ESSENTIALLY ARE HOW THEY HANDLE A LOW THAT CROSSES SOUTHERN ALASKA AND THE GULF TOMORROW AND TOMORROW NIGHT. MODELS ARE HAVING TROUBLE RESOLVING THE COLD AIR WITH THE INITIAL PUSH OF THE SYSTEM THROUGH THE BERING SEA. .ANALYSIS AND UPPER LEVELS... SFC LOW MOVING OFF THE KAMCHATKA PENINSULA IS BEGINNING TO TAKE CONTROL OF THE BERING. WEAK LOW CONTINUES TO SPIN NORTHEAST OF KODIAK AS THE FRONTAL SYSTEM STRETCHES ALONG THE NORTH GULF COAST. THE FRONT CONTINUES TO PRODUCE RAIN ALONG THE IMMEDIATE GULF COAST. THERE IS A BROAD CIRCULATION OF SHOWERS AROUND THE UPPER LEVEL LOW INTO THE INTERIOR. THE RIDGE BUILT IN AHEAD OF THE FRONTAL BAND ALONG THE NORTHEAST GULF COAST FUELING THE TURNAGAIN ARM WIND. .SHORT TERM FORECAST... THE LOW IN THE GULF WILL DISSIPATE THIS MORNING. SHOWERS WILL DIMINISH BRIEFLY BEFORE THE LOW IN THE BERING FOLLOWS THE POLAR JET SOUTH ALONG THE WEST COAST AND INTO BRISTOL BAY THURSDAY. BY THURSDAY NIGHT THE LOW WILL REDEVELOP NEAR KODIAK ISLAND BRINGING MORE SHOWERS TO COASTAL SOUTHCENTRAL. TODAY AND TONIGHT MOST OF THE WEATHER WILL OCCUR OUT WEST. THE STRONG COLD AIR ADVECTION WITH THIS LOW WILL PRODUCE A MIX OF RAIN AND SNOW ALONG THE Y-K DELTA TONIGHT. MODELS KEEP PUSHING THE COLD AIR FURTHER SOUTH AND WEST BUT MAY SEE A MIX INTO BRISTOL BAY AND ALONG THE CHIGNIK STRIP AS WELL. .LONG TERM FORECAST... BY FRIDAY AFTERNOON THE LOW WILL BE IN THE CENTRAL GULF AND MOVING EAST. THIS WILL ALLOW A RIDGE TO START BUILDING OVER THE AREA. HOWEVER...THE MODELS HAVE BEEN STRUGGLING WITH THE EXECUTION OF THESE EVENTS AND THE LOW MAY BE SLOW TO MOVE OUT. EVEN WITH THE UNCERTAINTY OF THIS THE WEEKEND LOOKS TO BE DRY FOR MOST OF THE AREA WITH JUST SOME SCATTERED EVENING SHOWERS. .AER/ALU...WATCH/WARNING SUMMARY PUBLIC...NONE. MARINE...GALE WARNING 179 180 185. FIRE WEATHER...NONE. RNW JUN 08
The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 11:00 PM AKDT | Gale Warning | AFC | 48 hr | |
| Jun 3, 11:00 PM AKDT | Small Craft Advisory | AFC | 3 days | |
| Jun 4, 11:00 AM AKDT | Gale Warning | AFC | 24 hr | |
| Jun 4, 11:00 AM AKDT | Small Craft Advisory | AFC | 3 days |
Nearby
Red Flag Warnings in Alaska, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.